What causes belching and stomach discomfort post polyp removal?

default
Posted on Mon, 15 Jun 2015 in General Health
Question: Had endoscopy 5 days ago, 4 large polyps removed was fine next day ,as week has progressed no pain in stomach just uncomfortable feeling, plus constant belching, also notice stools getting dark, today very dark, plus when I went to bathroom earlier, water in bowl was red.

doctor
Answered by Dr. Rovena Murati 54 minutes later
Brief Answer:
detailed below.

Detailed Answer:
Hello.

Welcome to Healthcare Magic.

I read carefully your query.

It is expected that after polyp removal you can have some symptoms of abdominal discomfort with bloating ,belching ,and bleeding.
Bleeding can be expected for the first 3-4 days of surgery and it can make the stools look dark or black.
If the symptoms of gastrointestinal bleeding like black tarry stools, or red blood in stool continue in the following days ,you need to contact the doctor that performed the procedure and get examined.In this case ,another endoscopy to stop the bleeding might be necessary.
Bleeding is a common complication of removing large polyps ,so try not to worry.If the bleeding continues ,consult your doctor,otherwise you don't need to worry.It might take up to 2 weeks to recover completely.

Hope it helps.
Let me know if you have any question.

Kind regards,
Dr.Rovena Murati
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rovena Murati

General & Family Physician

Practicing since :2013

Answered : 1243 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Gastrointestinal bleeding

doctor1 MD

For the past year I have been noticing an increasing amount of blood both in my BM. At first it began just as smears on the paper but began to...

doctor1 MD

My wife was treated for an upper gi bleed from an ulcer in the doudenum. The doctor embelized the the bleed by going in the artery and putting...

doctor1 MD

My boyfriend was woken suddenly by severe stomach pains followed by black tarry stools, perfuse sweating but cold body temp, severe dizziness....

doctor1 MD

I am having black specks in faeces, they are not visible at a glance, but when I take faeces in hand and then rub it , it can be seen ,no other...

doctor1 MD

my 5 yr old son has crohns disease,dx in may 2011.he has been on presdisone ,zantac and omeprazole since.three days ago he stated having black...

doctor1 MD

I have been taking celebrix for osteoarthritis in my right knee. So far I haven't had any side effects from it. Should I continue taking it?

doctor1 MD

I'm curious if starting probiotics can cause stool color to change. my husband started them a week ago and immediately his stool turned a very dark...

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2